MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-144
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 08/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.Not returned to the manufacturer.
 
Event or Problem Description
It was reported that patient's hip was revised after patient complaint of pain and instability.The head was found to be disassociated from the stem.Intra-operatively, black tissue was noted in the capsule.The stem, head, and liner (no wear noted on liner) were revised to a restoration modular stem construct with a ceramic head and poly liner.
 
Additional Manufacturer Narrative
An event regarding disassocaition and altr involving a metal head was reported.Disassociation was confirmed following a clinician review, altr was not confirmed.Method & results: -device evaluation and results: visual inspection: although the device was not returned an image of the explanted metal head was made available.The image appears to show some damage to the taper of the metal head and some scratches on the rim of the device.-medical records received and evaluation: a review by a clinical consultant concluded [.] cup malposition in absent anteversion has contributed to an overload condition in the arthroplasty, especially near the trunnion section causing secondary corrosion between femoral head and stem taper leading to progressive metal substance loss with metallosis in the joint space, loss of taper lock and ultimately disassociation between stem trunnion and femoral head requiring revision.[.] -device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of a capa.The investigation revealed that only specific catalog numbers and specific lots are impacted by the regulatory action and that the affected lots were manufactured on or before march 4, 2011.The root cause analysis identified a process related anomaly as to the affected sizes and lots.The affected product has all been implanted and/or expired.
 
Event or Problem Description
It was reported that patient's hip was revised after patient complaint of pain and instability.The head was found to be disassociated from the stem.Intra-operatively, black tissue was noted in the capsule.The stem, head, and liner (no wear noted on liner) were revised to a restoration modular stem construct with a ceramic head and poly liner.Update15 oct 18: a review by a clinical consultant has confirmed an unknown trident shell in malposition, with 2 unknown bone screws used for fixation.

Brand Name
V40 COCR LFIT HEAD 44MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7887424
Report Number0002249697-2018-02952
Device Sequence Number186109
Product Code JDI
UDI-Device Identifier07613327032734
UDI-Public07613327032734
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2011
Device Catalogue Number6260-9-144
Device Lot Number0P1MLA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/22/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date11/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR